Hail, Sheridan
- When
- August 30, 10:20 PM MST
- Where
- Sheridan County, Outlook
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.883, -104.767
Several windows were broken along with a skylight.
3 high wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 30, 6:55 PM MST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 755 PM MDT WED AUG 30 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT... A STRONG UPPER TROUGH IS VISIBLE ON THE WATER VAPOR SATELLITE CHANNEL SLICING ACROSS THE NORTHERN ROCKIES THIS EVENING. THIS UPPER TROUGH WILL CONTINUE TO PUSH EAST TONIGHT. A COLD FRONT CURRENTLY BISECTS THE CWA FROM ABOUT SCOBEY DOWN THROUGH WESTERN PRAIRIE COUNTY. THE FRONT WILL CONTINUE TO PUSH OFF TO THE EAST THIS EVENING...AND IT SHOULD CLEAR OUR EASTERN ZONES BY AROUND MIDNIGHT. THE MOST UNSTABLE AIR IS FOUND JUST AHEAD OF THE FRONT ALONG THE NORTH DAKOTA BORDER. A LITTLE CONVECTION FIRING UP IN WESTERN SOUTH DAKOTA...BUT ONLY A VERY SLIGHT CHANCE THAT A SHOWER OR STORM COULD POP UP THE REMAINDER OF THE EVENING OUT EAST. TO OUR WEST...THERE IS A BAND OF STEADY RAIN FALLING ACROSS CENTRAL MONTANA. CLOUD TOPS CONTINUE TO COOL ACROSS NORTH-CENTRAL MONTANA THIS EVENING. THE UPPER FLOW IS OUT OF THE SOUTHWEST AHEAD OF THE UPPER TROUGH...AND THE RAIN IN CENTRAL MONTANA IS GENERALLY LIFTING OFF TO THE NORTH/NORTHEAST. POSSIBLE THAT SOME OF THIS PRECIPITATION MAY TRY TO CLIP SOUTHWEST AND EXTREME WESTERN PHILLIPS COUNTY LATER THIS EVENING. MADE SOME ADJUSTMENTS TO INCREASE THE POPS JUST A BIT ACROSS OUR FAR WESTERN ZONES FOR THE REMAINDER OF THE EVENING. THE WIND SHOULD BEGIN TO PICK UP THIS EVENING ACROSS OUR WESTERN ZONES WITH THE STRONGER WIND SPREADING EAST LATER THIS EVENING AND OVERNIGHT. A FEW TWEAKS MADE TO THE WIND GRIDS FOR THE REMAINDER OF THE NIGHT. OTHER FORECAST ELEMENTS LOOK ON TRACK AND OVERALL THE FORECAST IS IN PRETTY GOOD SHAPE. ...PREVIOUS SHORT TERM... A COLD FRONT IS LOCATED NEAR MALTA AND WINNETT AT 20Z. THERE ARE ONLY A FEW MID LEVEL CLOUDS AND A WIND SHIFT TO THE NORTHWEST ASSOCIATED WITH THIS FRONT. UPPER TROUGH IS CURRENTLY MOVING THROUGH WASHINGTON AND IDAHO. THIS FRONT WILL MOVE THROUGH THE FORECAST AREA AND BRING GUSTY NORTHWEST WINDS BEHIND IT. 40 TO 50 KNOTS WINDS AT 850 MB SHOULD MIX DOWN TO 20 TO 30 MPH TONIGHT. LITTLE...IF ANY PRECIPITATION IS EXPECTED ALONG THIS FRONT. WILL ONLY MENTION AS SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF THE FORECAST AREA TONIGHT. UPPER TROUGH MOVES THROUGH WESTERN MONTANA TONIGHT AND INTO EASTERN MONTANA ON THURSDAY BRINGING MUCH COOLER AIR TO THE REGION. TEMPERATURES WILL BE AS MUCH AS 20 DEGREES COOLER THAN TODAY. FREQUENT SHORTWAVES ROTATING THROUGH THE UPPER TROUGH COMBINED WITH COLD POOL ALOFT WILL ALLOW FOR A FEW SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON. IT APPEARS THAT EASTERN MONTANA WILL BE DRY SLOTTED FOR PART OF THURSDAY...MAINLY IN THE MORNING. WILL NOT PIN POINT TIMING OF PRECIP CHANCES AT THIS TIME AND MAINTAIN A SLIGHT CHANCE OF PRECIP ALL DAY. NORTHWEST WINDS WILL BE HIGH ENOUGH FOR LAKE WIND ADVISORY. WILL EXTEND CURRENT LAKE WIND ADVISORY UNTIL 8 PM THURSDAY. UPPER TROUGH LINGERS OVER EASTERN MONTANA AND THE WESTERN DAKOTAS THURSDAY NIGHT AND MOVES TO THE EAST ON FRIDAY. WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA THURSDAY NIGHT BUT LIMIT THEM TO NEAR THE NORTH DAKOTA BORDER ON FRIDAY AS SURFACE HIGH PRESSURE MOVES IN. NORTHWEST FLOW ALOFT ON FRIDAY WILL KEEP TEMPERATURES ABOUT AS COOL FRIDAY AS THEY WILL BE ON THURSDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... NO UPDATES. EXPECT TRANQUIL WEATHER THROUGH EXTENDED PERIOD WITH UPPER RIDGE DOMINATING REGIONAL WEATHER. UNCERTAINTY PERSISTS IN VARIOUS MODELS WITH TIMING AND LOCATION OF CUT OFF UPPER LOW OVER CENTRAL NORTH AMERICA...BUT UNLIKELY TO CREATE ANY MATERIAL DIFFERENCE IN REGIONAL WEATHER PATTERN DUE TO VIRTUALLY IDENTICAL PLACEMENT OF RIDGE OVER HIGH PLAINS/ROCKIES. PREVIOUS LONG TERM... A DRY AND VERY QUIET EXTENDED PERIOD IS SETTING UP...WITH ABOVE AVERAGE FORECASTER CONFIDENCE ON THE OVERALL PATTERN. THE ONGOING FORECAST HANDLES THINGS VERY NICELY AND LITTLE TO NO CHANGES ARE PLANNED TO THE FORECAST. THE UPPER TROUGH WHICH IS NOW IN THE PACIFIC NORTHWEST AND WILL BE AFFECTING THE AREA IN THE SHORT TERM SHOULD BE EAST OF THE AREA BY FRIDAY EVENING. ALL OF THE MODELS AND ENSEMBLE MEMBERS CUT OFF AN UPPER LOW TO OUR EAST THIS WEEKEND. THE BIGGEST MODEL DISAGREEMENT IS WHERE THIS CUT OFF LOW WILL BE BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. SOME ENSEMBLE MEMBERS BY 12Z MONDAY HAVE THE CUT OFF IN THE EASTERN DAKOTAS...WHILE OTHER MEMBERS ARE MUCH FURTHER EAST IN THE GREAT LAKES....AND SOME ARE MUCH FURTHER SOUTH IN THE TENNESSEE VALLEY. WOULD TEND TO FAVOR SOMEWHAT OF A SLOWER TRANSLATION EAST WITH THE CUT OFF AS THERE IS A PERSISTENT BLOCKING PATTERN ACROSS EASTERN CANADA. IN ANY CASE...AN UPPER RIDGE WILL BUILD ACROSS THE AREA THIS WEEKEND INTO THE FIRST HALF OF NEXT WEEK. 500MB HEIGHTS ARE QUITE HIGH...UP INTO THE 580S (DAM)...BUT THE LOW LEVEL THERMAL RIDGE WILL REMAIN AT BAY TO OUR WEST. EXPECT A SLOW WARM-UP DURING THE PERIOD...BUT WITH A RETURN FLOW OUT OF THE EAST TEMPERATURES SHOULD START OFF A BIT BELOW NORMAL AND RETURN TO A BIT ABOVE NORMAL LATE. NOW THAT THE NIGHTS ARE GETTING LONGER SHOULD SEE LOTS OF LOWS IN THE 40S. JUST HOW QUICKLY TEMPERATURES REBOUND WILL DEPEND ON JUST WHERE THAT UPPER LOW ENDS UP EARLY NEXT WEEK. CB && .AVIATION... VFR CONDITIONS EXPECTED TO PREVAIL NEXT 24 HOURS. A STRONG COLD CURRENTLY EXTENDS FROM ABOUT SCOBEY TO WESTERN PRAIRIE COUNTY...AND IT WILL PUSH OFF INTO WESTERN NORTH DAKOTA BY AROUND MIDNIGHT. NORTHWEST WIND WILL BECOME STRONG AND GUSTY OVERNIGHT AND THURSDAY BEHIND THE FRONT...AROUND 20KT AND GUSTS AS HIGH AS 35KT. ISOLATED HIGH-BASED THUNDERSTORMS WILL BE POSSIBLE FROM THROUGH THURSDAY...BUT WILL BE TOO FEW/ISOLATED TO INCLUDE AT ANY OF THE TAF SITES. LOCALLY STRONG AND VARIABLE WIND IN AND NEAR ANY THUNDERSTORMS. && .FIRE WEATHER... A STRONG COLD FRONT WILL MOVE ACROSS EASTERN MONTANA THIS EVENING. NORTHWEST WINDS 20 TO 30 MPH WILL DEVELOP BEHIND THE FRONT. EXPECT HUMIDITIES TO REMAIN BETWEEN 15 AND 25 PERCENT THIS EVENING. GOING RED FLAG WARNING IS ON TARGET AND WILL REMAIN IN EFFECT UNTIL MIDNIGHT. NORTHWEST WINDS WILL BE 15 TO 25 MPH ON THURSDAY BUT HUMIDITIES WILL BE SOMEWHAT HIGHER AT 25 TO 30 PERCENT. && .CLIMATE... THIS AUGUST WILL IN ALL LIKELIHOOD GO DOWN IN THE RECORD BOOKS WITH ABOVE NORMAL TEMPERATURES AND WELL BELOW AVERAGE PRECIPITATION AT GLASGOW. THIS WILL BE THE 12 MONTH IN A ROW WITH ABOVE AVERAGE TEMPERATURES...AND THE 3RD MONTH IN A ROW WITH BELOW AVERAGE PRECIPITATION. IN FACT...WE ARE ON PACE FOR THE DRIEST SUMMER ON RECORD AT GLASGOW. SO FAR ONLY 1.73 INCHES OF RAIN HAS FALLEN SINCE JUNE 1ST...AND THE DRIEST SUMMER ON RECORD WAS IN 1930 WHEN 1.93 INCHES OF RAIN FELL. YEAR TO DATE THE AVERAGE TEMPERATURE OF 50.4 DEGREES NOW TIES WITH 1987 FOR THE WARMEST YEAR TO DATE ON RECORD. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ119-MTZ120- MTZ121-MTZ122. LAKE WIND ADVISORY UNTIL 8 PM MDT THURSDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 256 PM MDT WED AUG 30 2006 MTZ018>020-024>027-059>062-310900- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 256 PM MDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RED FLAG WARNING CONTINUES UNTIL MIDNIGHT TONIGHT AS A STRONG COLD FRONT MOVES EAST INTO THE DAKOTAS THIS EVENING. LOW RELATIVE HUMIDITIES AND NORTHWEST WIND REACHING 20 TO 30 MPH WITH STRONGER GUSTS WILL OCCUR THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING. RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY WILL BE A BREEZY DAY...WITH STRONG AND GUSTY NORTHWEST WIND. HOWEVER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS AND ISOLATED SHOWERS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021>023-310900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 256 PM MDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RED FLAG WARNING CONTINUES UNTIL MIDNIGHT TONIGHT AS A STRONG COLD FRONT MOVES EAST INTO THE DAKOTAS THIS EVENING. LOW RELATIVE HUMIDITIES AND NORTHWEST WIND REACHING 20 TO 30 MPH WITH STRONGER GUSTS WILL OCCUR THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING. RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS BY MIDNIGHT. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE FROM 6 PM THIS EVENING UNTIL 8 PM THURSDAY EVENING FOR NORTHWEST WINDS 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LAKE WIND ADVISORY REMAINS IN EFFECT THURSDAY UNTIL 8 PM THURSDAY EVENING FOR NORTHWEST WINDS 20 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 156 km away, was scanning. The volume nearest the first event began at 05:21 UTC.
3 high wind, 1 hail. Local standard time, as filed.
Several windows were broken along with a skylight.
King Coulee Raws.
Fallon ham site.
Glendive AWOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528610, 5528607, 5528609, 5528608.